Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 10, NWS Denver/Boulder, CO

May 27, 200622 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at May 27, 2006, 4:07 AM MDT for 22 counties in Colorado. It took effect at May 27, 2006, 12:00 PM MDT. It was in force for 33 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2006, 4:07 AM MDT (10:07 UTC)
In effect from
May 27, 2006, 12:00 PM MDT
Expired
May 28, 2006, 9:00 PM MDT
In force
33 hr
Issued by
NWS Denver/Boulder, CO
All 22 counties

Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Summit County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 21 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 8:10 PM MDTNON-TSTM WND GST 56Crook, CO
May 28, 8:12 PM MDTNON-TSTM WND GST 587 Wnw Merino, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
4732 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 271007
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
407 AM MDT SAT MAY 27 2006

COZ211-213>216-239>241-244>251-271815-
/O.UPG.KBOU.FW.A.0009.060527T1800Z-060528T0300Z/
/O.NEW.KBOU.FW.W.0010.060527T1800Z-060528T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...
GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING...
MIDDLE PARK...WILLIAMS FORK RESERVOIR...
ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...
LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
407 AM MDT SAT MAY 27 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF A VERY HIGH HAINES INDEX...LOW HUMIDITIES AND
GUSTY SOUTH TO SOUTHWEST WINDS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

COZ238-242-243-271815-
/O.NEW.KBOU.FW.W.0010.060527T1800Z-060528T0300Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...BRIGGSDALE...EAST PAWNEE GRASSLANDS...
GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN
407 AM MDT SAT MAY 27 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

THE COMBINATION OF A VERY HIGH HAINES INDEX...LOW HUMIDITIES AND
GUSTY SOUTH WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
4 follow-up statements
000 
WWUS85 KBOU 272119
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
319 PM MDT SAT MAY 27 2006

COZ211-213>216-238>251-280530-
/O.EXT.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...
GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING...
MIDDLE PARK...WILLIAMS FORK RESERVOIR...
ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...
LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
319 PM MDT SAT MAY 27 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR
STRONG WINDS...LOW HUMIDITIES...AND HIGH HAINES INDEX...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. THE
WARNING IS FOR ALL OF NORTH CENTRAL AND NORTHEASTERN COLORADO
BELOW 9000 FEET. FIRE WEATHER ZONES INCLUDED ARE ZONES 211...213
THROUGH 216...AND 239 THROUGH 251.

THE WARNING IS FOR THE COMBINATION OF A HIGH HAINES INDEX...LOW
HUMIDITIES AND GUSTY SOUTH TO SOUTHWEST WINDS. DRY LIGHTNING IS
ALSO POSSIBLE OVER AND NEAR THE MOUNTAINS ON SUNDAY AFTERNOON.

WINDS WILL ONLY DECREASE SLIGHTLY OVERNIGHT WITH MAXIMUM HUMIDITY
ONLY IN THE 15 TO 30 PERCENT RANGE. CONDITIONS WILL WORSEN AGAIN
QUICKLY SUNDAY MORNING WITH WINDS INCREASING TO 15 TO 30 MPH.
GUSTS TO 40 MPH ARE POSSIBLE ON THE PLAINS AND 50 MPH IN THE MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.
THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. 

$$

GIMMESTAD
000 
WWUS85 KBOU 280316
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
916 PM MDT SAT MAY 27 2006

COZ211-213>216-238>251-281130-
/O.CON.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...
GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING...
MIDDLE PARK...WILLIAMS FORK RESERVOIR...
ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...
LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
916 PM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

THE WARNING IS FOR THE COMBINATION OF A HIGH HAINES INDEX...LOW
HUMIDITIES AND GUSTY SOUTH TO SOUTHWEST WINDS. DRY LIGHTNING IS
ALSO POSSIBLE OVER AND NEAR THE MOUNTAINS ON SUNDAY AFTERNOON.

WINDS WILL ONLY DECREASE SLIGHTLY OVERNIGHT WITH SPEEDS OF 10 TO
25 MPH AND MAXIMUM HUMIDITY LEVELS ONLY IN THE 15 TO 30 PERCENT
RANGE. CONDITIONS WILL WORSEN AGAIN QUICKLY SUNDAY MORNING WITH
WINDS INCREASING TO 15 TO 30 MPH. GUSTS TO 40 MPH ARE POSSIBLE ON
THE PLAINS AND 50 MPH IN THE MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.
THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY.

$$


SWE
000 
WWUS85 KBOU 281117
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
517 AM MDT SUN MAY 28 2006

COZ211-213-281930-
/O.CON.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...
GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING...
MIDDLE PARK...WILLIAMS FORK RESERVOIR
517 AM MDT SUN MAY 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND ISOLATED
DRY THUNDERSTORMS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

RELATIVE HUMIDITY RECOVERY HAS BEEN POOR OVERNIGHT AND BREEZY
CONDITIONS HAVE PERSISTED OVERNIGHT AS WELL. WINDS WILL PICK UP
AFTER SUNRISE AND CONTINUE TO BE GUSTY THROUGHOUT THE DAY WITH
HUMIDITIES DROPPING INTO THE TEENS BY LATE MORNING. 

A COLD FRONT WILL PUSH THROUGH THE AREA LATER TODAY WHICH WILL
COOL TEMPERATURES AND INCREASE RELATIVE HUMIDITIES SLIGHTLY.
HOWEVER THE FRONT WILL ALSO KEEP THE THREAT OF ISOLATED DRY
THUNDERSTORMS IN THE AREA THROUGHOUT THE DAY ALONG WITH GUSTY
SHIFTING WINDS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

COZ214>216-238>251-281930-
/O.CON.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
517 AM MDT SUN MAY 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS AND ISOLATED
DRY THUNDERSTORMS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

BREEZY CONDITIONS HAVE PERSISTED OVERNIGHT ALONG WITH POOR
RELATIVE HUMIDITY RECOVERY.  AS THE DAY WEARS ON...WINDS WILL
INCREASE WITH SOME GUSTS APPROACHING 30 TO 40 MPH AND HUMIDITIES
WILL DROP INTO THE SINGLE DIGITS AND TEENS.  BY AFTERNOON THE
THREAT OF ISOLATED DRY THUNDERSTORMS WILL ALSO DEVELOP.

A COLD FRONT SHOULD BEGIN AFFECTING THE AREA LATE IN THE DAY WHICH
WILL RAISE HUMIDITIES AND LOWER TEMPERATURES JUST SLIGHTLY. BUT
GUSTY SHIFTING WINDS AND THE DRY LIGHTNING THREAT SHOULD PERSIST
INTO THE EARLY EVENING HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 290305
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
905 PM MDT SUN MAY 28 2006

COZ211-213>216-238>251-290415-
/O.EXP.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN...
DILLON...FRASER...GRANBY...GRAND LAKE...
GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING...
MIDDLE PARK...WILLIAMS FORK RESERVOIR...
ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...
LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
905 PM MDT SUN MAY 28 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A COLD FRONT
CONTINUES TO DROP SOUTHWARD ACROSS EASTERN COLORADO THIS EVENING.
THE FRONT HAS USHERED IN COOLER TEMPERATURES AND HIGHER RELATIVE
HUMIDITIES. 

$$

SWE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 27, 2:41 AM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 27, 2:41 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
241 AM MDT SAT MAY 27 2006

.SHORT TERM DISCUSSION...MAIN CONCERN TODAY WILL BE CRITICAL FIRE
DANGER AS DRY SW FLOW ALOFT AND AT THE SFC DEVELOPS OVER NRN CO.
DRY FUELS COMBINED WITH WELL ABOVE NORMAL TEMPS...VERY LOW RELATIVE
HUMIDITIES AND INCREASING LOW LEVEL WINDS MAY ALLOW FOR RAPID FIRE
GROWTH IF ANY FIRE STARTS OCCUR JUST ABOUT ANYWHERE IN THE CWA
EXCEPT IN THE MTNS ABOVE 9000 FT.  THUS WILL UPGRADE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR THIS AFTN INTO THE EVENING HOURS.

MEANWHILE WITH LOW LEVEL DOWNSLOPE FLOW IN PLACE AND VERY LITTLE
CLOUD COVER TODAY AFTN HIGHS SHOULD PUSH WELL INTO THE 90S ACROSS
NERN CO.  ALL TIME RECORD HIGH FOR DENVER IN THE MONTH OF MAY IS 95
DEGREES WHICH COULD BE TIED OR BKN IF DOWNSLOPE COMPONENT COMING OFF
THE PALMER REALLY KICKS IN THIS AFTN.  WITH DRY AIR IN PLACE BY THIS
AFTN IN THE LOWER TO MID LEVELS THERE SHOULD NOT BE ANY CHC FOR PCPN
THRU TONIGHT.

.LONG TERM DISCUSSION...THE NEXT UPPER LEVEL TROF COMING IN ALONG
THE WEST COAST WILL BEGIN TO SHEAR OUT AND LIFT NORTHEAST ACROSS NW
CO ON SUN/SUN NITE. THIS WILL RESULT IN SOME INCREASE IN MSTR AND
UPWARD FORCING...ESP ACROSS NRN MTNS AND ZONES NEAR THE WY BORDER.
THE TROF DOES HAVE AN ASSOCD 100KT JET WHICH SWINGS INTO NW CO
DURING SUNDAY. STORMS THAT DO DEVELOP WILL AGAIN HAVE THE MAIN
THREAT OF WIND...AS MSTR MAINLY IN THE MID AND UPPER LEVELS WHILE
LOW LVLS REMAIN DRY. TEMPS WILL COOL OFF A BIT BY SUN AFTN...ESP NRN
ZONES WHICH MAY ALLEVIATE FIRE WX CONCERNS A BIT. HOWEVER...STRONG
SW WINDS AND POSS OF DRY LIGHTNING MAY KEEP THINGS AT A HEIGHTENED
LEVEL. NO FIRE WX WATCH FOR NOW...WELL TAKE IT ONE DAY AT A TIME.
THE MAIN COLD FRONT WILL MOVE INTO NERN CO ON SUNDAY NIGHT WITH
COOLER TEMPS EXPECTED BY MONDAY.

BEYOND MONDAY...LOOKS LIKE THROUGH THE MIDDLE OF NEXT WEEK WILL BE
COOLER WITH A BIT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. A WEAK
TROF PATTERN WILL BE OVER THE GREAT BASIN THRU TUE THEN THE RIDGE
SLOWLY BUILDS BACK BY THE END OF THE WEEK. LOOKS LIKE A FEW RIPPLES
IN THE FLOW AND IF WE CAN KEEP SOME LOW LVL MSTR AROUND...AT LEAST
AN ISOLD THREAT OF TS WILL CONTINUE. MAIN CHANGES TO CURRENT GRIDS
WAS TO LOWER TEMPS A BIT THRU MID WEEK AND RAISE POPS SLIGHTLY. AT
LEAST FIRE WEATHER CONCERNS WILL BE LOWER THAN THIS WEEKEND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING MOUNTAINS BELOW
9000 FEET...DENVER METRO...PALMER DIVIDE AND NERN PLAINS...FIRE
ZONES 211...213>216...239>241...242>251 THIS AFTERNOON AND EVENING
(1200-2100 MDT).

&&

RPK/SWE
Hazardous weather outlook, May 26, 10:52 AM MDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1052 AM MDT FRI MAY 26 2006

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1052 AM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FROM NOON MDT UNTIL 9 PM MDT IN AND
NEAR THE FOOTHILLS...OVER THE PALMER DIVIDE AND FOR PARK COUNTY...

...SEVERE THUNDERSTORMS POSSIBLE ON THE PLAINS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HIGH FIRE DANGER WILL EXIST THIS AFTERNOON INTO THE EARLY EVENING
HOURS AS WIDELY SCATTERED HIGH BASED THUNDERSTORMS DEVELOP IN AND
NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE.  THESE STORMS WILL
PRODUCE LIGHTNING AND GUSTY WINDS BUT LITTLE RAINFALL.

ON THE PLAINS THERE WILL BE MORE MOISTURE WHICH WILL ALLOW FOR
STRONGER THUNDERSTORMS TO DEVELOP FROM MID AFTERNOON INTO THE EARLY
EVENING HOURS. A FEW SEVERE THUNDERSTORMS ARE EXPECTED EAST OF A
LINE FROM FORT COLLINS TO DENVER INTERNATIONAL AIRPORT TO ELBERT.
THE MAIN THREAT WILL BE LARGE HAIL UP TO TWO INCHES IN DIAMETER AND
WIND GUSTS TO 60 MPH. ISOLATED TORNADOES ARE POSSIBLE...MAINLY NEAR
THE EASTERN BORDER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND BREEZY
CONDITIONS WILL LEAD TO HIGH FIRE DANGER IN THE FOOTHILLS AND ON THE
PLAINS OF NORTHEAST COLORADO SATURDAY.  A WEAK SYSTEM PASSING TO THE
WEST AND NORTH OF COLORADO OVER THE WEEKEND WILL ALLOW FOR MORE
SEASONAL TEMPERATURES EARLY NEXT WEEK WITH A SLIGHT CHANCE OF
THUNDERSTORMS CONTINUING EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM.

GIMMESTAD/DANKERS

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.